Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 2, 2021, 2:09 PM MDT for Wheatland County, Montana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 2:09 PM MDT (20:09 UTC)
- Expired
- Aug 2, 2021, 2:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Great Falls, MT
County Wheatland County, MT
The radar
The Great Falls radar (KTFX), 143 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875
WWUS85 KTFX 022009
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
209 PM MDT Mon Aug 2 2021
MTZ054-022045-
Meagher-
209 PM MDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MEAGHER COUNTY...
At 208 PM MDT, a strong thunderstorm was located 23 miles west of
Harlowton, moving northeast at 5 mph.
A period of heavy rain and winds in excess of 30 mph are possible
with this storm.
Locations impacted include...
Martinsdale.
This includes Highway 12 between mile markers 70 and 77.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is likely with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4633 11048 4655 11042 4651 11027 4627 11028
4627 11029
TIME...MOT...LOC 2008Z 204DEG 5KT 4637 11033
$$
SCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:52 AM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 2, 11:52 AM MDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1152 AM MDT Mon Aug 2 2021 ...AVIATION SECTION UPDATED... .SYNOPSIS... Southwestern Montana and portions of central Montana will see numerous to widespread showers and thunderstorms this afternoon and evening. Locally heavy rain is possible with these storms and could produce flash flooding and debris flows, especially in recently burn area. Rain showers may persist through Tuesday morning. Hot and dry weather returns Wednesday and Thursday. && .UPDATE... The morning update has been published. The leading edge of anomalously high precipitable water values are moving eastward through North-central MT, with the Great Falls sounding observing a 1.30 inch PWAT. Today's forecast remains on track for scattered to numerous showers and thunderstorms to develop this afternoon and persist into the overnight hours, while slowly moving off to the east and northeast. Only change to the forecast was to raise pops over the eastern portions of the plains to account for light shower activity this morning. -RCG && .AVIATION... 1152 AM MDT Mon Aug 02 2021 (02/18Z TAF period) Monsoonal moisture will continue to bring broken/overcast mid and upper level clouds to southwestern and north central Montana today through Tuesday morning. Thunderstorm development is already ongoing over the southwest and will become more pronounced by 19Z. It is expected to be most widespread south of a KHLN to KGTF to KLWT line with a more isolated to scattered brand of showers to the north of the line. Some storms could produce heavy rain with gusty and erratic winds. VFR conditions should prevail for much of the region but precipitation will bring IFR/MVFR conditions with mountain obscurations expected through the period. There should be some west to east improvement by 03/04Z, but showers and some thunderstorms will linger over into the overnight hours. -RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .HYDROLOGY... Monsoonal moisture continues to move northward through the region today and tonight with numerous showers and thunderstorms expected for western and southern portions of the forecast area. There is a significant potential for any shower or thunderstorm to bring heavy rainfall given slow storm motions and anomalously high precipitable water values. Some areas could see flash flooding, especially in/near areas that have recently burned and in urban areas. A Flash Flood Watch is in effect for all of southwestern Montana and a portion of central Montana from noon through midnight. mpj && .PREV DISCUSSION... /ISSUED 345 AM MDT Mon Aug 2 2021/ The strong upper level ridge that has been over the region will see a partial breakdown today as a disturbance aloft rides northward along it's leading edge. This system will interact with abundant monsoonal moisture with precipitable water values several standard deviations above normal. Numerous showers and thunderstorms will affect mainly southern and western portions of the forecast area this afternoon and tonight. Some of these storms could produce locally heavy rainfall and a Flash Flood Watch remain in effect for this area through late this evening. Note that while most locations are likely to see some beneficial rainfall, the total amounts will be highly variable from one location to another, ranging from less than a tenth, to over an inch of rain. Some rain showers could persist into Tuesday but a trend toward mostly dry and warmer conditions is expected through Thursday as an upper level ridge rebuilds over the Northern Rockies. Unsettled weather and cooler temperatures return Friday and continue through the weekend as an upper trough moves from the Pacific Northwest into the Northern Plains. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 62 92 56 93 / 60 10 0 0 CTB 60 89 54 90 / 30 10 10 10 HLN 60 93 58 94 / 50 10 0 0 BZN 56 88 53 91 / 80 20 0 0 WYS 46 79 42 82 / 80 30 0 0 DLN 53 85 51 88 / 50 10 0 10 HVR 64 92 59 93 / 40 30 10 10 LWT 62 86 56 89 / 50 30 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from noon MDT today through this evening Beaverhead...Broadwater...Cascade...Gallatin...Jefferson... Madison...Meagher. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 2, 12:52 PM MDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Great Falls MT 1252 PM MDT Mon Aug 2 2021 MTZ052-053-021915- Broadwater-Jefferson- 1252 PM MDT Mon Aug 2 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL BROADWATER AND NORTHEASTERN JEFFERSON COUNTIES... At 1251 PM MDT, strong thunderstorms were clustered 11 miles northeast of Boulder, moving northeast at 5 mph. Periods of heavy rain and winds in excess of 30 mph are possible with these storms. Locations impacted include... Boulder, Wickes, Jefferson City, Elkhorn State Park, Alhambra and Corbin. This includes the following highways... Interstate 15 between mile markers 164 and 181. Highway 12 near mile marker 56. If outdoors, consider seeking shelter inside a building. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Torrential rainfall is also possible with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4610 11204 4632 11222 4657 11179 4624 11150 TIME...MOT...LOC 1851Z 238DEG 6KT 4632 11192 SC
Special weather statement, Aug 2, 1:06 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Great Falls MT
106 PM MDT Mon Aug 2 2021
MTZ008-015-055-021930-
Madison-Beaverhead-Gallatin-
106 PM MDT Mon Aug 2 2021
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MADISON...
SOUTHERN BEAVERHEAD AND CENTRAL AND SOUTHERN GALLATIN COUNTIES...
At 103 PM MDT, scattered strong thunderstorms were moving northeast
at 15 mph over southern Beaverhead, southern Madison, and central
and southern Gallatin Counties.
Periods of heavy rain and winds in excess of 30 mph are possible
with these storms. Up to 0.50 inches of rain in a half hour are
possible from the stronger storms.
Locations impacted include...
Bozeman, Virginia City, Ennis, Lima, Alder, Monida, Dell, Grant, Big
Sky, Bannack Pass, Mcallister, Lakeview, Yellowstone Village,
Gallatin Gateway, Targhee Pass, Cameron, Snowline, Beaverhead Rock
State Park, Red Rock Pass and Jeffers.
This includes the following highways...
Interstate 15 between mile markers 1 and 56 .
Interstate 90 between mile markers 309 and 320.
Highway 191 between mile markers 31 and 79.
Highway 287 between mile markers 1 and 56.
If outdoors, and you hear thunder or see lightning, consider seeking
shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4445 11300 4477 11313 4479 11335 4490 11348
4576 11080 4536 11092 4535 11104 4508 11104
4511 11110 4505 11115 4449 11111 4475 11139
4470 11149 4454 11148 4451 11182 4456 11187
4457 11229 4445 11239 4448 11278 4436 11285
TIME...MOT...LOC 1903Z 244DEG 11KT 4491 11250
SCSpecial weather statement, Aug 2, 1:20 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Great Falls MT 120 PM MDT Mon Aug 2 2021 MTZ014-052-053-021945- Broadwater-Jefferson-Central and Southern Lewis and Clark- 120 PM MDT Mon Aug 2 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LEWIS AND CLARK...NORTHWESTERN BROADWATER AND NORTHEASTERN JEFFERSON COUNTIES... At 119 PM MDT, strong thunderstorms were clustered 11 miles south of Montana City, or 14 miles northeast of Boulder, moving northeast at 15 mph. Winds in excess of 30 mph are possible with this storm. Brief heavy rain has also caused some minor flooding with these storms in the town Boulder. Locations impacted include... East Helena, Montana City, Wickes, Winston, Alhambra, Corbin, Silos, Clancy, Jefferson City, Elkhorn State Park and Goose Bay. This includes the following highways... Interstate 15 between mile markers 167 and 189. Highway 12 between mile markers 49 and 74. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Great Falls. LAT...LON 4615 11187 4633 11221 4669 11183 4648 11138 TIME...MOT...LOC 1919Z 223DEG 11KT 4638 11190 SC
Special weather statement, Aug 2, 1:55 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Great Falls MT
155 PM MDT Mon Aug 2 2021
MTZ053-022030-
Broadwater MT-
155 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BROADWATER COUNTY
UNTIL 230 PM MDT...
At 154 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Townsend, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Townsend, Silos and Radersburg.
This includes Highway 12 between mile markers 1 and 5 , and between
mile markers 70 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Canyon Ferry Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4648 11151 4622 11134 4615 11171 4626 11179
4633 11179
TIME...MOT...LOC 1954Z 243DEG 8KT 4627 11168
SCSpecial weather statement, Aug 2, 2:06 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Great Falls MT
206 PM MDT Mon Aug 2 2021
MTZ009-014-048-022100-
Southern Rocky Mountain Front-Northern Rocky Mountain Front-Central
and Southern Lewis and Clark-
206 PM MDT Mon Aug 2 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN LEWIS AND
CLARK...WEST CENTRAL PONDERA...SOUTHEASTERN GLACIER AND WESTERN TETON
COUNTIES...
At 205 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 18 miles southwest of Heart Butte to 10
miles northeast of Drummond. Movement was northeast at 15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Lincoln.
This includes Highway 200 between mile markers 66 and 81.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4775 11308 4781 11306 4790 11310 4798 11288
4808 11299 4812 11299 4814 11306 4833 11261
4671 11246 4671 11253 4684 11254 4684 11280
4717 11279 4718 11306 4748 11306 4750 11312
4774 11313
TIME...MOT...LOC 2005Z 225DEG 12KT 4808 11309 4680 11303
SCSpecial weather statement, Aug 2, 2:09 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
209 PM MDT Mon Aug 2 2021
MTZ054-022045-
Meagher-
209 PM MDT Mon Aug 2 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MEAGHER COUNTY...
At 208 PM MDT, a strong thunderstorm was located 23 miles west of
Harlowton, moving northeast at 5 mph.
A period of heavy rain and winds in excess of 30 mph are possible
with this storm.
Locations impacted include...
Martinsdale.
This includes Highway 12 between mile markers 70 and 77.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is likely with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4633 11048 4655 11042 4651 11027 4627 11028
4627 11029
TIME...MOT...LOC 2008Z 204DEG 5KT 4637 11033
SCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:53 PM MDT | Special Weather Statement | TFX | Broadwater | 52 min |
| Aug 1, 7:54 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 36 min |
| Aug 1, 8:08 PM MDT | Special Weather Statement | TFX | 67 min | |
| Aug 1, 8:41 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 64 min |
| Aug 1, 9:51 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 39 min |
| Aug 2, 12:52 PM MDT | Special Weather Statement | TFX | Jefferson | 23 min |
| Aug 2, 1:06 PM MDT | Special Weather Statement | TFX | Gallatin, Madison | 24 min |
| Aug 2, 1:20 PM MDT | Special Weather Statement | TFX | Broadwater | 25 min |
| Aug 2, 1:25 PM MDT | Areal Flood Advisory | TFX | Broadwater, Jefferson, Lewis and Clark | 3 hr |
| Aug 2, 1:55 PM MDT | Special Weather Statement | TFX | Broadwater | 35 min |
| Aug 2, 2:06 PM MDT | Special Weather Statement | TFX | Teton | 54 min |
| Aug 2, 2:22 PM MDT | Special Weather Statement | TFX | Beaverhead, Gallatin, Madison | 23 min |
| Aug 2, 2:32 PM MDT | Special Weather Statement | TFX | Meagher | 28 min |
| Aug 2, 2:33 PM MDT | Special Weather Statement | TFX | Broadwater | 27 min |
| Aug 2, 2:40 PM MDT | Areal Flood Advisory | TFX | Lewis and Clark | 3 hr |
| Aug 2, 2:48 PM MDT | Areal Flood Advisory | TFX | Meagher | 3 hr |
| Aug 2, 2:53 PM MDT | Areal Flood Advisory | TFX | Broadwater, Gallatin, Jefferson | 2 hr |
| Aug 2, 2:56 PM MDT | Special Weather Statement | TFX | Beaverhead, Gallatin, Madison | 49 min |
| Aug 2, 3:04 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 26 min |
| Aug 2, 3:15 PM MDT | Special Weather Statement | TFX | Jefferson | 30 min |
| Aug 2, 3:17 PM MDT | Areal Flood Advisory | TFX | Lewis and Clark | 3 hr |
| Aug 2, 3:39 PM MDT | Special Weather Statement | TFX | Teton | 36 min |
| Aug 2, 3:44 PM MDT | Flash Flood Warning | TFX | Lewis and Clark | 3 hr |
| Aug 2, 3:52 PM MDT | Special Weather Statement | TFX | Judith Basin | 38 min |
| Aug 2, 3:52 PM MDT | Special Weather Statement | TFX | Beaverhead, Gallatin, Madison | 38 min |
| Aug 2, 4:01 PM MDT | Special Weather Statement | TFX | Toole | 29 min |
| Aug 2, 4:04 PM MDT | Special Weather Statement | TFX | Jefferson | 26 min |
| Aug 2, 4:09 PM MDT | Special Weather Statement | TFX | Teton | 51 min |
| Aug 2, 4:14 PM MDT | Areal Flood Advisory | TFX | Cascade, Judith Basin, Meagher | 3 hr |
| Aug 2, 4:32 PM MDT | Special Weather Statement | TFX | Meagher | 43 min |
| Aug 2, 4:38 PM MDT | Special Weather Statement | TFX | Judith Basin | 37 min |
| Aug 2, 4:40 PM MDT | Areal Flood Advisory | TFX | Gallatin | 2 hr |
| Aug 2, 4:42 PM MDT | Special Weather Statement | TFX | Jefferson | 33 min |
| Aug 2, 5:00 PM MDT | Areal Flood Advisory | TFX | Cascade, Chouteau, Judith Basin | 3 hr |
| Aug 2, 5:06 PM MDT | Special Weather Statement | TFX | Teton | 24 min |
| Aug 2, 5:11 PM MDT | Special Weather Statement | TFX | Cascade | 64 min |
| Aug 2, 5:22 PM MDT | Special Weather Statement | TFX | Chouteau | 38 min |
| Aug 2, 5:24 PM MDT | Special Weather Statement | TFX | Cascade | 36 min |
| Aug 2, 5:29 PM MDT | Special Weather Statement | TFX | Meagher | 31 min |
| Aug 2, 5:42 PM MDT | Special Weather Statement | TFX | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.